Alert archive / Arkansas / Flash Flood Warnings in 1993

Flash Flood Warning 52, NWS Tulsa, OK

June 28, 1993Polk County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Jun 28, 1993, 2:28 AM CDT for Polk County, Arkansas. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 1993, 2:28 AM CDT (07:28 UTC)
Expired
Jun 28, 1993, 4:30 AM CDT
In force
2 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Polk County, AR

The nearest sounding before it

Longview/Gregg, TX (KGGG), launched 00:00Z, 7.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Longview/Gregg, TX at 00:00Z on 1993-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2897 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Longview/Gregg, TX at 00:00Z on 1993-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2897 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 280729
FFWFSM
ARC113-280930-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
228 AM CDT MON JUN 28 1993
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  430 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST ARKANSAS
 
   ...SOUTHEASTERN POLK COUNTY
 
AT 225 AM CDT RADAR WAS SHOWING A STATIONARY THUNDERSTORM IN THE
SHADY LAKE RECREATION AREA OF SOUTHEAST POLK COUNTY ARKNASAS.
THIS THUNDERSTORM HAS BEEN IN THE SAME AREA FOR TWO TO THREE
HOURS WITH RAINFALL RATES UP TO TWO INCHES AN HOUR. ROADS AND
ESPECIALLY LOW WATER CROSSINGS WILL BE IMPASSIBLE.
 
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS.  IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY.  MOVE UP TO ESCAPE FLOOD WATERS.  DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
 
MOST DEATHS IN FLASH FLOODING OCCUR IN XAUTOMOBILES.  DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS
THE ROADWAY.  NEVER TRY TO CROSS A FLOWING STREAM...EVEN A
SMALL ONE...ON FOOT.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 10:00 PM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Jun 27, 10:00 PM CDT, 4 hours 28 minutes before
FPUS3 KTUL 280201

AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
1000 PM CDT SUN JUN 27 1993

PRETTY MUCH THE SAME SCENARIO AS LAST EVNG WITH STMS OVR KS/NE
MOVG WITH THE FLOW GENRLLY TWRD FA.  A WK S/WV RESULTED IN SCTD
RW/TRW OVR SOME OF THE ERNMOST COUNTIES INTO WRN AR DURING THE
LATE AFTN AND EARLY EVNG HRS...BUT WTR VPR LOOP SHOWS THIS FTR
HAS NOW MOVD EAST AND ACTVTY HAS DIED OR MOVD WELL EAST OF THE
AREA.

TREND OF AFTN PKG LOOKS GOOD WITH LO POPS IN THE NORTH AS KS
PRECIP COULD ONCE AGN REACH THOSE AREAS BEFORE FADING...BUT
WL CUT POPS BACK A BIT.  TEMPS APR ON TRAK...SO PLAN ONLY A
FEW MINOR CHGS THIS EVNG.

...04...

.OK...NONE.

BR>B>PqFAAK
YF)OFTCN:
 \_=FQUSD
RFQUS
VeFZUSp
^MFPCN4
[{FUCA
Q{FPUS
Q#FXUS@
HPmFQUS
WFQUS8
TY-FQUS<
8SrFQUS
4TmFQUS
S%FQUS
W}FQUSH
d[wFQUSn
d\\8MFTGIz
\uFTUS
]FQUS
\_FPUS
^kmFQUS|
B 91408 NIL=>B>`"CDT RFQUS^
S%FQUS
U_{FPUS
%LRFQUS
WU#FXUS|
870.  VARIABL TO 10 MPH.SUNNY INCHFQUS|
PmFQUS
WFQUS8
TSeFQUS

DeFQUSp
TmFQUS
PqFAAK
Q#FXUS@
HSrFQUS
4W}FQUSH
dQ{FPUS
PqFQUS
LVeFZUSp

Nearby

Flash Flood Warnings in Arkansas, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.